Alert archive / New Mexico / Flood Watches in 2021
Flood Watch 3, NWS El Paso, TX
NWS El Paso, TX issued this flood watch at Sep 3, 2021, 4:13 AM MDT for Otero County, New Mexico. It took effect at Sep 3, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 3, 2021, 4:13 AM MDT (10:13 UTC)
- In effect from
- Sep 3, 2021, 12:00 PM MDT
- Expired
- Sep 3, 2021, 4:16 AM MDT
- In force
- Issued by
- NWS El Paso, TX
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WGUS64 KEPZ 031013 FFAEPZ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service El Paso Tx/Santa Teresa NM 413 AM MDT Fri Sep 3 2021 NMZ414>416-040300- /O.NEW.KEPZ.FA.A.0003.210903T1800Z-210904T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mayhill, Sacramento, Timberon, Pinon, Sunspot, Cloudcroft, Mescalero, Mountain Park, and Apache Summit 413 AM MDT Fri Sep 3 2021 ...FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The National Weather Service in El Paso Tx/Santa Teresa has issued a * Flood Watch for a portion of south central New Mexico, including the following areas, East Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and West Slopes Sacramento Mountains Below 7500 Feet. * From Noon MDT today through this evening. * Increased moisture over this area today will generate mountain storms this afternoon. Storm motions will be slow and soils in this region are saturated from previous rainfall. Flash Flooding is probable. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 33
1 follow-up statement
496 WGUS64 KEPZ 031016 FFAEPZ Flood Watch National Weather Service El Paso Tx/Santa Teresa NM 416 AM MDT Fri Sep 3 2021 NMZ414>416-031130- /O.CAN.KEPZ.FA.A.0003.210903T1800Z-210904T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mayhill, Sacramento, Timberon, Pinon, Sunspot, Cloudcroft, Mescalero, Mountain Park, and Apache Summit 416 AM MDT Fri Sep 3 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of south central New Mexico, including the following areas, East Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and West Slopes Sacramento Mountains Below 7500 Feet has been cancelled. Will be replaced with Flash Flood Watch. $$ 33
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flood watch went out at Sep 2, 11:45 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 2, 11:45 PM MDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1145 PM MDT Thu Sep 2 2021 .AVIATION...06Z TAF CYCLE... Mainly VFR conditions expected through the period. SCT/BKN100 SCT/BKN250. East of Alamogordo to Ft Hancock...isolated OVC050 6SM -SHRA until 08Z. Developing again after 18Z over mountains...isolated OVC030CB 3SM -TSRA...spreading to lowlands after 21Z. TAF sites have a slight chance of thunderstorms, but confidence is low. && Hefner .PREV DISCUSSION...246 PM MDT Thu Sep 2 2021... .SYNOPSIS... Typical monsoon weather is expected over the next seven days. Scattered mountain and isolated lowland storms are expected over southern New Mexico and far west Texas. The area mountains appear to have the best chances for storms along with possible periods of heavy rain this weekend. Temperatures will be generally below normal, but they will rise to near seasonal conditions next week. && 29 .DISCUSSION... .SHORT TERM...This Afternoon through Friday... Mid-level satellite imagery this afternoon shows drier air advecting in from the west, mainly intruding across the western counties of the CWA. Model guidance is indicating that the dry air will only make it to the Rio Grande Valley (RGV) by this afternoon/evening. Plentiful moisture continues to be in place along and east of the RGV, confirmed by this morning's atmospheric sounding. The sounding showed abundant moisture still in place with a precipitable water (PW) value of 1.50". An analysis of the SPC Mesoanalysis page suggests locations east of the RGV, areas with the abundant moisture and instability, show an increasing threat for convection through the afternoon. Areas along and east of the San Andres Mountains and in the Sacramento Mountains show the beginning stages of convection where SBCAPE is the highest (~1500 J/kg). CAMS continue to indicate showers and storms developing over the Sacramento Mountains and move towards the east out of the CWA. The highest PoPs are east of the RGV this afternoon and evening. Flash flooding isn't as high of risk due to the fast storm motion, but with abundant moisture and near- record PW values, isolated areas of flash flooding can't be ruled out in the flood prone locations. Storm activity will be isolated in nature across the lowlands during the late afternoon and evening hours. For tonight conditions quiet down through the overnight hours, due to the decrease in daylight heating after sunset and weak subsidence moving in aloft. High pressure over the Ark-La-Tex region will begin expanding towards the desert SW this evening, nudging the deepest moisture north into central NM. On Friday, moisture will gradually increase from the north across the area. High pressure aloft will begin to build over the AZ/CA/NV tri-state area, switching our weak flow aloft generally out of the north. This, like I mentioned earlier, will help nudge the moisture from the north across the area. That being said, storm chances increase area wide during the afternoon and evening hours on Friday. Temperatures on Friday remain right around the seasonal normal. && 38 .LONG TERM...Friday Night through Wednesday Night... Typical monsoon weather is expected over the long term portion of the forecast. The upper ridge will settle over the Central Plains along with a surface thermal low over AZ/SoCal this will allow for a plume of moisture to intrude over NM. Precipitable water values continue to be quite high for September with values in the 1.25-1.5". On Saturday, we may have some heavy rain that could lead to flash flooding as storm motion appears to be quite slow for the Gila region and the Sacramento Mountains. This will be a result of another upper high developing over SoCal leading to a northerly flow aloft. By Sunday, the high on the west intensifies which keeps the moisture plume on its periphery, in other words over NM. Thus, storms persists over area mountains which could be capable of producing heavy rain and gusty winds from outflow boundaries. Note that isolated storms are possible each day in the lowlands, but not with the same intensity as in the mountain areas. For Labor Day conditions don't appear to change much, even as the ridge expands towards southern NM. A sort of inverted trough, tries to move in over northern Mexico, which would keep storm chances, but it looks like most of its effects will remain to the south. At least, it looks drier than the previous days with PWs finally below 1.25" and surface dewpoints in the 50s. For the middle of the week, we should see the upper high that was on the west continues to move east which would bring drier and warmer conditions. The GFS and the ECMWF diverge slightly with the EC bringing even drier weather. The GFS keeps some moisture resulting in isolated storms. Temperatures will rise to near seasonal averages by the middle of the week. && 29 .AVIATION...Showers and storms are expected to develop over the Sacramento Mtns. after 18Z. Isolated lowland storms are possible east of the Rio Grande Valley, which may affect KELP but the confidence is low. No VCTS in the TAFs at the moment. CIGS today will be FEW/SCT060-070 & BKN150 becoming BKN-OVC250 after 06Z. Winds will be ~10G20KT generally out of the west. && 38 .FIRE WEATHER... Fire weather concerns remain low through the period. Daily rain chances will continue through the weekend as the area returns to a more typical monsoon pattern. A gradual drying trend will begin at the beginning of next week, especially across eastern zones. Western zones will seeing a drying trend, but not enough to eliminate storm chances. Min RHs through the weekend will stay above 30% in all zones, gradually drying to around 20% into next week (higher min RHs in the higher terrain). Overnight recoveries remain very good through the period. Vent rates will be good to poor through the weekend and into next week. && 38 && && .PRELIMINARY POINT TEMPS/POPS... El Paso 71 91 70 90 / 10 30 30 30 Sierra Blanca 64 82 64 82 / 20 30 0 20 Las Cruces 66 90 66 88 / 0 40 40 30 Alamogordo 67 89 66 87 / 20 30 30 50 Cloudcroft 50 66 50 65 / 40 60 60 60 Truth or Consequences 67 89 67 87 / 10 40 40 60 Silver City 60 80 61 79 / 10 40 40 60 Deming 65 90 66 89 / 0 40 40 40 Lordsburg 64 87 66 87 / 0 40 40 40 West El Paso Metro 72 92 71 91 / 10 30 30 30 Dell City 67 89 66 88 / 20 40 10 30 Fort Hancock 69 90 68 92 / 20 20 20 20 Loma Linda 65 83 64 82 / 20 30 30 40 Fabens 70 91 69 91 / 10 20 30 30 Santa Teresa 67 90 67 90 / 0 30 30 20 White Sands HQ 69 90 69 88 / 10 30 40 40 Jornada Range 67 89 67 87 / 10 40 40 40 Hatch 67 90 67 88 / 10 40 40 50 Columbus 67 89 67 88 / 0 40 40 10 Orogrande 67 89 67 87 / 10 30 30 40 Mayhill 56 76 56 75 / 50 50 50 60 Mescalero 55 76 54 75 / 40 50 60 70 Timberon 54 74 54 73 / 40 50 40 60 Winston 55 81 56 80 / 20 50 50 70 Hillsboro 63 87 64 85 / 10 40 40 60 Spaceport 66 89 65 86 / 10 40 40 50 Lake Roberts 54 81 56 80 / 10 40 40 60 Hurley 59 84 60 82 / 0 40 40 60 Cliff 58 89 60 87 / 0 40 40 60 Mule Creek 59 83 62 83 / 0 30 30 60 Faywood 62 84 62 82 / 10 40 40 60 Animas 62 87 64 87 / 0 30 30 20 Hachita 62 87 63 86 / 0 40 40 10 Antelope Wells 63 87 63 87 / 10 40 40 20 Cloverdale 61 80 61 82 / 10 40 40 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Sep 2, 11:03 AM MDT, 17 hours 10 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1103 AM MDT Thu Sep 2 2021 NMZ404>407-409>413-417-TXZ418>424-031715- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1103 AM MDT Thu Sep 2 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Isolated showers and thunderstorms are expected across the lowlands. Greatest chance will be mainly east of the Rio Grande Valley. With moisture still in place, any storms that do develop could produce brief heavy rainfall and gusty outflow winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions continue to quiet down as we head into the weekend as the area returns to a typical monsoon pattern. Scattered mountains storms will lead to the development of isolated lowland storms. Storms could produce brief heavy rainfall gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401>403-408-414>416-031715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 1103 AM MDT Thu Sep 2 2021 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Moisture will continue to shift eastward as we end the work week. Scattered storms are expected over the Sacramento Mountains this afternoon, storm development will be more isolated in nature over the Gila Wilderness. Storms that do develop could produce brief heavy rainfall that could lead to isolated flooding and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions continue to quiet down as we head into the weekend as the area returns to a typical monsoon pattern. Scattered mountains storms can be expected through the weekend and into next week. Storm could produce brief heavy rainfall and gust winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:22 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Sep 3, 4:18 AM MDT | Flash Flood Watch | EPZ | Otero | 41 hr |
| Sep 3, 3:09 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.